Arizona, 2007Flood in Arizona, July 30, 2007
July 30, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused flooding in downtown Flagstaff.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding in downtown Flagstaff.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 30, 9:20 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 30, 9:20 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST MON JUL 30 2007
.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NORTHERN MEXICO AND HIGH
PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING A MOIST AND
UNSTABLE EASTERLY FLOW TO ARIZONA. EXPECT SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN
ARIZONA TODAY.
&&
.DISCUSSION...A VERY MOIST FLOW ALONG WITH A CONTINUED UNSTABLE AIR
MASS WILL REMAIN IN PLACE ACROSS THE NORTHLAND THIS MORNING. MORNING
KFGZ UPPER AIR SOUNDING AGAIN INDICATING PRECIPITABLE WATER JUST IN
EXCESS OF AN INCH WITH VERY UNSTABLE LIMITED INDEX VALUES
PERSISTING. STORM MOTION TODAY LOOKS TO BE FROM THE EAST AND LIGHT
AROUND 5 TO 15 MPH. LOCALLY HEAVY RAINFALL AND MOSTLY SMALL HAIL
WILL ACCOMPANY TODAYS STORMS.
BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE FOR THE MAJORITY OF
THE WEEK.
KD
&&
.AVIATION...FOR THE 18Z PACKAGE...SCT TO BKN CIGS FROM 9-11 KFT AGL
CAN BE EXPECTED THROUGH 17Z-19Z THIS MORNING...ALONG WITH ISOLD
-SHRA. CONVECTION WILL DEVELOP OVER HIGHER TERRAIN BY 18Z...AND WILL
SPREAD INTO THE LOWER ELEVATIONS BY 19Z-20Z. STORM MOTION WILL BE TO
THE WEST-SOUTHWEST TODAY. CONVECTIVE COVERAGE THROUGH THE AFTERNOON
WILL RANGE FROM 40 TO 70 PERCENT WITH SCT MVFR CONDITIONS AND WDLY
SCT IFR CONDITIONS. STORMS SHOULD DECREASE AFTER 02Z-04Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 30, 1:15 PM MST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
115 PM MST MON JUL 30 2007
AZZ004>018-037>040-310700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
115 PM MST MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
ACROSS THE NORTHLAND INTO THE LATE EVENING HOURS. WITH THE
ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS
ALREADY HAVING HEAVILY SATURATED SOILS...THE GREATEST WEATHER THREAT
TODAY WILL LIKELY BE AREAS WITH FLOODING ISSUES. STORM MOTIONS THIS
AFTERNOON AND EVENING WILL BE NEARLY STATIONARY WITH MUCH OF THE
PRECIPITATION...AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST
FOR YAVAPAI COUNTY...AND PORTIONS OF SOUTHWESTERN COCONINO COUNTY.
A COUPLE STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN
AN INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Coconino
- When
- July 30, 2:45 PM MST to 3:45 PM MST
- Where
- Coconino County, Flagstaff
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.200, -111.650
Flash flooding covered the intersection of Cottage and Leroux streets near downtown Flagstaff with three feet of water making the road impassable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 30 to 31, 2007$547,000 · 0.75 in hail · 6 events
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Flash Flooding in Kansas, July 30, 2007$155,000 · 2 events
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Flash Flooding in Oklahoma, July 30, 2007$15,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52743.